Alert archive / Washington / High Wind Warnings in 2022
High Wind Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Nov 4, 2022, 3:24 AM PDT for 12 counties in Washington; 8 counties in Idaho. It took effect at Nov 4, 2022, 5:00 PM PDT. It was in force for 18 hr. 58 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2022, 3:24 AM PDT (10:24 UTC)
- In effect from
- Nov 4, 2022, 5:00 PM PDT
- Expired
- Nov 5, 2022, 11:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 5:47 PM PDT | HEAVY SNOW 8 | Molson, WA | FROM SOCIAL MEDIA REPORT. |
| Nov 4, 9:30 PM PDT | NON-TSTM WND GST 66 | 2 Wnw Mattawa, WA | MESONET STATION HBVLY 2.3 W MATTAWA (HMMN). |
| Nov 4, 10:11 PM PDT | TSTM WND DMG | 1 Nne Othello, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 4, 10:11 PM PDT | NON-TSTM WND DMG | 1 Nne Othello, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 4, 10:30 PM PDT | NON-TSTM WND GST 54 | 2 Nnw Spirit Lake, ID | MESONET STATION SPLI SPIRIT LAKE. |
| Nov 4, 10:30 PM PDT | NON-TSTM WND GST 54 | 4 Sw George, WA | MESONET STATION TSILI 3.7 SW GEORGE (WA DOT). |
| Nov 4, 10:33 PM PDT | NON-TSTM WND GST 51 | Washtucna, WA | MESONET STATION TWTCN WASHTUCNA (WA DOT). |
| Nov 4, 11:00 PM PDT | NON-TSTM WND GST 82 | 1 Nne Telma, WA | MESONET STATION DIR60 1.2 NE TELMA (NWAVAL). |
| Nov 4, 11:22 PM PDT | NON-TSTM WND GST 54 | 3 Se Airway Heights, WA | ASOS STATION KGEG SPOKANE INTL AIRPORT. |
| Nov 4, 11:26 PM PDT | NON-TSTM WND GST 53 | Fairchild Afb, WA | AWOS STATION KSKA FAIRCHILD AFB. |
| Nov 4, 11:30 PM PDT | NON-TSTM WND GST 52 | 10 Ese Mattawa, WA | MESONET STATION SDMW1 SADDLE MOUNTAIN. |
| Nov 4, 11:30 PM PDT | NON-TSTM WND GST 74 | 2 W Pullman, WA | MESONET STATION DW6220 PULLMAN. |
| Nov 4, 11:50 PM PDT | NON-TSTM WND GST 55 | Dusty, WA | MESONET STATION TDSTY DUSTY (WA DOT). |
| Nov 5, 12:06 AM PDT | NON-TSTM WND GST 58 | 1 Wnw Hayden, ID | AWOS STATION KCOE COEUR D ALENE AIRPORT. |
| Nov 5, 12:15 AM PDT | NON-TSTM WND GST 51 | 7 N Harrison, ID | MESONET STATION FW0126 HARRISON. |
| Nov 5, 12:15 AM PDT | NON-TSTM WND GST 55 | 3 Ese Rathdrum, ID | MESONET STATION RTHI RATHDRUM PRAIRIE. |
| Nov 5, 12:15 AM PDT | NON-TSTM WND GST 62 | Pomeroy, WA | MESONET STATION DW6254 POMEROY. |
| Nov 5, 12:16 AM PDT | NON-TSTM WND GST 56 | 1 Nnw Spangle, WA | MESONET STATION TSPAN 1.3 N SPANGLE (WA DOT). |
| Nov 5, 12:41 AM PDT | NON-TSTM WND GST 51 | 10 Nw Winona, WA | MESONET STATION ESCW1 ESCURE. |
| Nov 5, 12:48 AM PDT | NON-TSTM WND GST 54 | 2 Ene Pullman, WA | ASOS STATION KPUW PULLMAN/MOSCOW AIRPORT. |
| Nov 5, 12:49 AM PDT | NON-TSTM WND GST 50 | 12 S Waha, ID | MESONET STATION CRKI1 CORRAL CREEK. |
| Nov 5, 12:56 AM PDT | NON-TSTM WND DMG | Spokane, WA | 8TH ST WAS CLOSED FROM DOWNED TREES. REPORT VIA SOCIAL MEDIA. |
| Nov 5, 12:58 AM PDT | TSTM WND DMG | 3 E Colbert, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 12:58 AM PDT | NON-TSTM WND DMG | 3 E Colbert, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 1:01 AM PDT | NON-TSTM WND GST 62 | 2 W Millwood, WA | ASOS STATION KSFF SPOKANE FELTS FIELD. |
| Nov 5, 1:06 AM PDT | NON-TSTM WND GST 57 | 5 W Methow, WA | MESONET STATION DIFW1 DOUGLAS INGRAM RIDGE. |
| Nov 5, 1:07 AM PDT | TSTM WND DMG | 2 Se Dishman, WA | REPORT OF POWER LINES DOWN VIA SOCIAL MEDIA. |
| Nov 5, 1:07 AM PDT | NON-TSTM WND DMG | 2 Se Dishman, WA | REPORT OF POWER LINES DOWN VIA SOCIAL MEDIA. |
| Nov 5, 1:09 AM PDT | NON-TSTM WND GST 56 | 5 S Loomis, WA | MESONET STATION ANEW1 AENEAS. |
| Nov 5, 1:10 AM PDT | NON-TSTM WND GST 82 | 3 Ssw Peola, WA | MESONET STATION ADFW1 ALDER. |
| Nov 5, 1:16 AM PDT | NON-TSTM WND GST 51 | 7 E Hay, WA | MESONET STATION DW6232 POMEROY 30N. |
| Nov 5, 1:20 AM PDT | NON-TSTM WND GST 51 | 5 Ese George, WA | MESONET STATION DVI03599 QUINCY. |
| Nov 5, 1:31 AM PDT | NON-TSTM WND GST 51 | 2 N Malaga, WA | ASOS STATION KEAT WENATCHEE AIRPORT. |
| Nov 5, 1:32 AM PDT | TSTM WND DMG | Laveview Park, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 1:32 AM PDT | NON-TSTM WND DMG | Laveview Park, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 1:35 AM PDT | NON-TSTM WND GST 53 | 4 Nnw Entiat, WA | MESONET STATION TT246 ENTIAT. |
| Nov 5, 1:49 AM PDT | TSTM WND DMG | 3 Ssw Milan, WA | STATE ROUTE 2 AT FINDLEY RD WAS BLOCKED BOTH DIRECTIONS BY DOWNED TREES. SR 2 WAS REOPENED AFTER AN HOUR. |
| Nov 5, 1:49 AM PDT | NON-TSTM WND DMG | 3 Ssw Milan, WA | STATE ROUTE 2 AT FINDLEY RD WAS BLOCKED BOTH DIRECTIONS BY DOWNED TREES. SR 2 WAS REOPENED AFTER AN HOUR. |
| Nov 5, 1:50 AM PDT | NON-TSTM WND GST 62 | 2 W Athol, ID | MESONET STATION FW6935 ATHOL. |
| Nov 5, 1:54 AM PDT | TSTM WND DMG | Spokane Valley, WA | SR 27 (PINES) SB NEAR MANSFIELD IS ALSO BLOCKED BY A TREE. |
| Nov 5, 1:54 AM PDT | NON-TSTM WND DMG | Spokane Valley, WA | SR 27 (PINES) SB NEAR MANSFIELD IS ALSO BLOCKED BY A TREE. |
| Nov 5, 1:55 AM PDT | TSTM WND DMG | Laveview Park, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 1:55 AM PDT | NON-TSTM WND DMG | Laveview Park, WA | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 2:00 AM PDT | NON-TSTM WND GST 59 | 3 Nw Leavenworth, WA | MESONET STATION TUM42 3.2 NW LEAVENWORTH (NWAVAL). |
| Nov 5, 2:46 AM PDT | NON-TSTM WND GST 51 | 2 Nne Huetter, ID | MESONET STATION DW1188 COEUR D ALENE. |
| Nov 5, 2:50 AM PDT | NON-TSTM WND DMG | Smelterville, ID | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 5, 3:03 AM PDT | NON-TSTM WND GST 59 | 5 Nw Winchester, ID | MESONET STATION MISI1 MISSION CREEK. |
| Nov 5, 3:07 AM PDT | NON-TSTM WND GST 56 | 11 Nne Peola, WA | MESONET STATION TALPO 10.8 NE PEOLA (WA DOT). |
| Nov 5, 3:08 AM PDT | NON-TSTM WND GST 57 | 2 Nnw Wallace, ID | MESONET STATION NUCI1 NUCKOLS. |
| Nov 5, 3:09 AM PDT | NON-TSTM WND GST 66 | 13 Ese Bayview, ID | MESONET STATION MAEI1 MAGEE PEAK. |
| Nov 5, 3:30 AM PDT | NON-TSTM WND GST 50 | 8 Sse Hartline, WA | MESONET STATION DVI04123 HARTLINE. |
| Nov 5, 3:51 AM PDT | NON-TSTM WND GST 56 | 1 S Uniontown, WA | MESONET STATION TUNIN 1.4 S UNIONTOWN (WA DOT). |
| Nov 5, 4:32 AM PDT | NON-TSTM WND DMG | 2 Ene State Line, ID | TOTAL POWER OUTAGES DURING PEAK OF WIND STORM FRI NOV 4 FOR MULTIPLE COUNTIES 26,000. |
| Nov 5, 6:48 AM PDT | NON-TSTM WND DMG | Post Falls, ID | TREE FELL ON US BANK DAMAGING THE ROOF AND HALF OF THE BUILDING. PHOTO SENT TO OFFICE AFTER THE EVENT. |
| Nov 5, 7:52 AM PDT | NON-TSTM WND DMG | 2 Sse Dishman, WA | LARGE TREES UPROOTED, FENCE DAMAGE. |
| Nov 5, 7:54 AM PDT | NON-TSTM WND DMG | 2 Sse Dishman, WA | LARGE TREES UPROOTED, FENCE DAMAGE, LARGE BROKEN BRANCHES. |
| Nov 5, 9:00 AM PDT | NON-TSTM WND DMG | 3 Sw Bayview, ID | TREE DAMAGE AT FARRAGUT STATE PARK. A LARGE TREE FELL OVER THE ROAD BLOCKING ACCESS TO THE BOAT LAUNCH. SEVERAL TOPS AND BRANCHES WERE DOWN ON ROADS, AND ANOTHER DOWNED TREE JUST MISSED THE NIGHTHAWK CABIN. |
| Nov 5, 10:16 AM PDT | NON-TSTM WND DMG | 3 S Dishman, WA | TREE DOWN COVERING ROADWAY, WAS CLEARED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS76 KOTX 041024 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 324 AM PDT Fri Nov 4 2022 IDZ001>004-026-027-WAZ031>037-041-044-042230- /O.UPG.KOTX.HW.A.0002.221105T0000Z-221105T1800Z/ /O.NEW.KOTX.HW.W.0004.221105T0000Z-221105T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of Peck, Elk, Pomeroy, Harrington, Anatone, Newman Lake, Coulee City, Arden, Cataldo, Waha, Waterville, Fernwood, Genesee, Colfax, Quincy, Lamona, Deer Park, Mansfield, Kellogg, Hayden, Priest River, Lewiston, Kamiah, Plummer, Bonners Ferry, Nezperce, Ralston, Rathdrum, Newport, Wallace, St. Maries, La Crosse, Wenatchee, Palisades, Colville, Peola, Tekoa, Wilbur, Spokane, Electric City, Chewelah, Entiat, Sandpoint, Creston, Clarkston Heights, Mullan, St. Joe, Clayton, Winchester, Moses Lake, Kettle Falls, Osburn, Lapwai, Cheney, Moscow, Davenport, Santa, Stratford, Worley, Uniontown, Pullman, Cashmere, Orin, Mohler, Lookout Pass, Rockford, Ritzville, Potlatch, Porthill, Grand Coulee, Medimont, Gifford, Coolin, Eastport, Culdesac, Clarkston, Rosalia, Chelan, Othello, Oakesdale, Coeur d'Alene, Odessa, Naples, Emida, Coulee Dam, Ephrata, Post Falls, Pinehurst, and Craigmont 324 AM PDT Fri Nov 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Southwest to west winds 20 to 35 mph with gusts 50 to 60 mph. * WHERE...Portions of North and North Central Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...From 5 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered to widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For Stevens, Pend Oreille, and Boundary Counties, the strongest winds and wind impacts will primarily be across southern reaches of the counties. Wind gusts in the foothills of the Blue Mountains could be up to 70 mph. Wind direction will start off from the southwest Friday evening and switch to the west across the Upper Columbia Basin and Wenatchee Area Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects like trampolines in a safe location prior to the onset of winds. && $$ RP
3 follow-up statements
979 WWUS76 KOTX 042222 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 322 PM PDT Fri Nov 4 2022 IDZ001>004-026-027-WAZ031>037-041-044-050630- /O.CON.KOTX.HW.W.0004.221105T0000Z-221105T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of La Crosse, Cheney, Waha, Kamiah, Medimont, Arden, Lamona, Odessa, Cashmere, Genesee, Post Falls, Mohler, Sandpoint, Pinehurst, Culdesac, Entiat, Craigmont, Mansfield, Palisades, Kellogg, Electric City, Coulee City, Coeur d'Alene, Colville, Priest River, Eastport, Winchester, Ralston, Rathdrum, Cataldo, Nezperce, Colfax, Tekoa, Pomeroy, St. Joe, Waterville, Moscow, Moses Lake, Porthill, Wallace, Clarkston Heights, Emida, Peola, Grand Coulee, Orin, Chewelah, Santa, Kettle Falls, Coolin, Fernwood, Rockford, Naples, Rosalia, Oakesdale, Uniontown, Hayden, Newman Lake, Quincy, Lapwai, Ephrata, Anatone, Lookout Pass, Davenport, Stratford, Othello, Gifford, Ritzville, Bonners Ferry, Deer Park, Chelan, Potlatch, Clarkston, Elk, Plummer, Spokane, Pullman, Mullan, Harrington, Lewiston, Peck, Newport, Wenatchee, Wilbur, Osburn, Worley, Creston, Coulee Dam, St. Maries, and Clayton 322 PM PDT Fri Nov 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Southwest to west winds 20 to 35 mph with gusts 50 to 60 mph. * WHERE...Portions of North and North Central Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered to widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For Stevens, Pend Oreille, and Boundary Counties, the strongest winds and wind impacts will primarily be across southern reaches of the counties. Wind gusts in the foothills of the Blue Mountains could be up to 70 mph. Wind direction will start off from the southwest Friday evening and switch to the west across the Upper Columbia Basin and Wenatchee Area Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SVH
010 WWUS76 KOTX 050624 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1124 PM PDT Fri Nov 4 2022 IDZ001>004-026-027-WAZ031>037-041-044-051800- /O.CON.KOTX.HW.W.0004.000000T0000Z-221105T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Wenatchee Area-Waterville Plateau- Including the cities of Eastport, Pinehurst, Pomeroy, Coolin, Mohler, Entiat, La Crosse, Stratford, Chewelah, Oakesdale, Genesee, Othello, Priest River, St. Maries, Lamona, Palisades, Chelan, Harrington, Cheney, Kamiah, Medimont, Coulee City, Emida, Kettle Falls, Orin, Lookout Pass, Rockford, Naples, Grand Coulee, Electric City, Newman Lake, Coulee Dam, Creston, Worley, Waha, Uniontown, Colfax, Odessa, Waterville, Porthill, Fernwood, Tekoa, Peola, Lewiston, Winchester, Clarkston, Wilbur, St. Joe, Elk, Ephrata, Moscow, Culdesac, Davenport, Cashmere, Clayton, Pullman, Santa, Anatone, Post Falls, Rathdrum, Moses Lake, Ritzville, Potlatch, Nezperce, Plummer, Sandpoint, Wallace, Deer Park, Quincy, Coeur d'Alene, Rosalia, Spokane, Newport, Clarkston Heights, Osburn, Gifford, Mansfield, Ralston, Bonners Ferry, Lapwai, Arden, Mullan, Craigmont, Colville, Peck, Hayden, Wenatchee, Cataldo, and Kellogg 1124 PM PDT Fri Nov 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Southwest to west winds 20 to 35 mph with gusts 50 to 70 mph. The peak speeds over eastern Washington into north Idaho are expected to occur between 11 pm Friday through 3 am Saturday. * WHERE...Portions of North and North Central Idaho. Portions of Central, East Central, North Central, Northeast, and Southeast Washington. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to widespread power outages are expected. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...For Stevens, Pend Oreille, and Boundary Counties, the strongest winds and wind impacts will primarily be across southern reaches of the counties. Wind gusts in the foothills of the Blue Mountains could be up to 70 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects like trampolines in a safe location prior to the onset of winds. && $$ FX
830 WWUS76 KOTX 051233 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 533 AM PDT Sat Nov 5 2022 IDZ001>004-WAZ033>037-041-044-051345- /O.CAN.KOTX.HW.W.0004.000000T0000Z-221105T1800Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Wenatchee Area- Waterville Plateau- 533 AM PDT Sat Nov 5 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased in intensity, therefore the high wind warning is cancelled. $$ IDZ026-027-WAZ031-032-051800- /O.CON.KOTX.HW.W.0004.000000T0000Z-221105T1800Z/ Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties- Including the cities of Winchester, Craigmont, Culdesac, Mohler, Lapwai, Nezperce, Lewiston, Pomeroy, Anatone, Clarkston, Waha, Peck, Peola, Kamiah, Gifford, and Clarkston Heights 533 AM PDT Sat Nov 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Winchester, Craigmont, Culdesac, Mohler, Lapwai, Nezperce, Lewiston, Pomeroy, Anatone, Clarkston, Waha, Peck, Peola, Kamiah, Gifford, and Clarkston Heights. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to widespread power outages are expected. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects like trampolines in a safe location prior to the onset of winds. && $$ Butler
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Nov 4, 2:20 AM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 4, 2:20 AM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
220 AM PDT Fri Nov 4 2022
.SYNOPSIS....
A significant early winter storm is moving through the Northwest.
The winter storm will continue to bring heavy wet snow in spots
today followed by strong winds tonight into Saturday morning. A
much colder weather pattern will bring accumulating snow to the
Inland NW next week.
&&
.DISCUSSION...
..First lowland snowfall of the season with heavy snow in the
mountains continuing into this morning followed up with strong winds
later today and continuing on into Saturday morning...
Today through Saturday Night: A warm front with a well maintained
tap of moisture extending to the southwest is streaming significant
substantial moisture as it sags down into the region. Since there
is no cold air to overrun at lower levels over the lowlands a
rainshadow in the form of substantially lower qpf/snow amounts and
pops remains in order between the Cascades and North Idaho today
and tonight and as such can generalize the result as heavy snow
in the mountains and advisory amounts elsewhere. Later today the
ridge flattens and jet stream is positioned overhead with an
intensifying surface low passing west to east through Southern
British Columbia which will result in very windy conditions as early
as this afternoon but primarily tonight into Saturday until the jet
stream sags some to the south. The resulting high index zonal flow
will too allow for a rain shadow of sorts between the Cascades and
North Idaho with lower pops between the two tonight into Saturday.
Ensembles suggest a weather system diving down the British Columbia
coast will be positioned close enough as to pump up some shortwave
ridging ahead of it and over Eastern Washington and North Idaho
Saturday night which may decrease the chances that Saturday night
will be wet the entire night. Messaging noting the problematic
impacts of the first widespread snow and strong winds overlapping
include power outages, tree damage and remains a topic for webpage
weatherstories, social media accounts, and briefings. In addition a
river statement is out to address the various rises of Paradise
Creek near Moscow as it is forecast to exceed action stage but not
flood tonight into Saturday morning.
/Pelatti
Sunday through Thursday: A deep ULL will dig down the
northwestern coast late Saturday into Sunday. Precipitation will
begin very early Sunday morning as a rather unstable airmass moves
over the Pacific Northwest. 500mb temperatures dropping to near
-30C and below will create very steep lapse rates across western
and central Washington. With the surface low pressure off the
coast near the WA/OR border, our low level flow will begin to turn
to the east/northeast Sunday morning and afternoon mainly across
central Washington, NE Washington, and the northern Panhandle.
These steep lapse rates combined with a strong northeast flow will
be favorable for strong upslope flow across the eastern slopes of
the Cascades. This set up will support heavier precipitation
across the east slopes of the Cascades into the Waterville
Plateau, northeast Washington and north Idaho. The Okanogan and
Wenatchee Valley area remains uncertain at this time given snow
levels will likely rise to 1500-2000 feet thanks to the warm
conveyor belt feeding warmer air into the low levels Sunday
afternoon. Dprog/dt of ensemble guidance is showing a much lower
ceiling of snowfall for KEAT and KOMK compared to 24 hours ago.
However, National Blend of Models still has around 40% chance of 4
inches of snow in EAT and around 70% for OMK. The Kettle Range
and Okanogan Highlands will have a 50 to 70 percent chance of
seeing greater than 6 inches of snow. Bonners Ferry and Sandpoint
have around a 60% chance for greater than 4 inches of snow.
Spokane/Palouse area snow uncertainty Sunday afternoon:
Uncertainties in snow amounts in the Spokane/Palouse area are
being attributed to sensitivity in the placement of the warm
conveyor belt and timing of the arctic cold front Sunday. Sunday
morning will feature light snow before transitioning to rain in SE
WA/Southern Panhandle and snow levels of 2500 ft making it as far
north as Deer Park. Spokane will quickly change back over to snow
somewhere between 7-10PM PST Sunday. Pullman will change back to
snow somewhere between 8PM Sunday-12AM PST Monday. Locations in
SE WA will change a few hours later as the arctic front continues
to march south. The L-C valley appears too warm for snowfall
accumulations. Accumulating snowfall will conclude by noon Monday.
Spokane: DProg/dt of ensemble 850 mb temperatures look
increasingly favorable for snow as the dominant ptype in the
Spokane area past 10pm. CMC/ECMWF ensemble remains the warmest
with 12 and 20% of the respective members having 850 mb temps > 0C
but was 32 and 15% 24 hours ago. GFS ensemble is 3% but was 33%
24 hours ago.
Pullman: DProg/dt at 10PM PST Sunday for ensemble probabilities
of 850 mb temperature > 0C are increasingly favorable for an
earlier transition to snow at Pullman. GEFS, CMC, and ECMWF are
23%, 35%, 50% compared to 53%, 35%, and 58% 24 hours ago.
How much snow for Spokane/Pullman? National Blend of Models gives
Spokane a 53% and 27% chance of 2 and 4 inches of snow
respectively and 35% and 13% chance for Pullman. Opted towards
higher amounts based on increasingly favorable arctic front timing
Sunday night combined with strong FGEN. The higher end amounts
certainly have support from the colder GFS ensemble mean with 5
inches at Spokane and 3.5 inches in Pullman. Snowfall rates could
exceed an inch an hour in the FGEN band.
Much cold air will arrive Monday, with high and low temperatures
by Monday through the end of the work week around 10 to 20 degrees
below average for this time of year. 850 mb temperatures will
range from -8C in the Basin down to -20C in far northern Idaho.
This corresponds to highs in the 20s and lows in the single digits
and teens. In addition, breezy northeast winds are expected down
the Purcell Trench through the upper Columbia Basin Sunday night
through Tuesday, which will make the temperatures feel much
colder. Temperatures will slightly creep up during the late week,
but still quite cool. Now is the time to prepare for these very
cold temperatures. Information on how to prepare for the cold can
be found at weather.gov/safety/cold. Butler vmt
&&
.AVIATION...
12Z TAFS: Widespread stratus cover Washington State and the Idaho
Panhandle this morning. A strong early winter storm bringing snow
to TAF sites this morning producing IFR ceilings and visibilities.
Wind gusts of 30-40 kts will be common Friday afternoon and
increase to between 40-50 kts with the cold front passage tonight
and show a decrease into Saturday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 50 35 45 28 39 21 / 90 70 10 20 50 80
Coeur d'Alene 47 35 44 27 39 22 / 100 90 20 30 40 80
Pullman 47 36 44 27 41 24 / 100 90 40 30 30 80
Lewiston 52 44 51 33 47 33 / 100 90 50 30 30 80
Colville 46 28 44 16 39 14 / 90 50 10 10 60 90
Sandpoint 43 35 42 23 35 18 / 100 90 30 30 50 80
Kellogg 45 33 41 28 37 20 / 100 100 50 50 30 80
Moses Lake 56 38 50 31 42 23 / 60 50 0 20 70 70
Wenatchee 53 39 46 31 38 26 / 80 70 30 40 80 60
Omak 49 34 50 27 40 26 / 80 60 10 20 80 90
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 11 AM PDT this morning for Central
Panhandle Mountains-Northern Panhandle.
High Wind Watch from this afternoon through Saturday morning for
Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Lewis and Southern Nez Perce Counties-Lewiston Area-
Northern Panhandle.
Winter Weather Advisory until 8 AM PDT this morning for Coeur
d'Alene Area-Idaho Palouse.
Winter Weather Advisory until 11 AM PDT this morning for Lewis
and Southern Nez Perce Counties.
WA...Winter Storm Warning until 11 AM PDT this morning for Northeast
Mountains-Okanogan Highlands-Western Okanogan County.
High Wind Watch from this afternoon through Saturday morning for
Lower Garfield and Asotin Counties-Moses Lake Area-
Northeast Blue Mountains-Northeast Mountains-Spokane Area-
Upper Columbia Basin-Washington Palouse-Waterville Plateau-
Wenatchee Area.
Winter Weather Advisory until 8 AM PDT this morning for Spokane
Area.
Winter Weather Advisory until 11 AM PDT this morning for
Northeast Blue Mountains.
Winter Weather Advisory until 5 AM PDT early this morning for
Upper Columbia Basin-Washington Palouse.
Winter Weather Advisory until 3 AM PDT early this morning for
Western Chelan County.
&&In the hours before
Local storm report, Nov 4, 2:43 AM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
243 AM PDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW STEVENS PASS 47.75N 121.09W
11/04/2022 M11.0 INCH CHELAN WA PUBLIC
11 INCHES OF NEW SNOW AND STILL SNOWING AS
OF 2AM. SNOW STARTED A BIT AFTER 4PM
THURSDAY NOV 3RD.
&&
RPThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:43 PM PDT | River Flood Warning | OTX | Whitman | 10 hr |
| Nov 4, 2:46 PM PDT | Winter Storm Warning | OTX | Douglas, Ferry, Grant, Okanogan, Pend Oreille, Spokane and 1 more | 68 hr |
| Nov 4, 2:46 PM PDT | Winter Weather Advisory | OTX | Chelan, Douglas | 56 hr |
| Nov 4, 10:54 AM PDT | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Lewis, Nez Perce, Shoshone | 3 hr |
Nearby
High Wind Warnings in Washington, 2022High Wind Warnings in Idaho, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.